MAUDE Adverse Event Report: TEOXANE SA RHA 2 MEPI; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 2 MEPI; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 25102BL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teoxane products.Additionally, this teoxane product is not indicated for this area in usa.This is default text configured for block h10.
 
Event or Problem Description
Vascular occlusion [vascular skin disorder] rha 2 mepi in the lips [off label use].Case narrative: on 02-oct-2025, primevigilance notified teoxane geneva of several adverse events.A same reporter reported having epxrienced with her staff, 3 vascular occlusions in a week using rha2 mepi.However, only 2 patients could be identified on the information provided.For this reason, 2 complaints were opened (rc/2510014 and rc/2510015) considering a possible typo.The current complaint has been opened for the first patient.The later had been injected on (b)(6) 2025 with 0,5 ml of rha 2 mepi in the lips with a needle.The same day, the patient experienced a vascular occlusion in the lips.Despite several reminders, no further information could be retrieved.The complaint was considered closed.Case comments: alam, m., kakar, r., dover, j., harikumar, v., kang, b., wan, h., poon, e.And jones, d., 2021.Rates of vascular occlusion associated with using needles vs cannulas for filler injection.Jama dermatology, 157(2), p.174.Cassiano, d., miyuki iida, t., lúcia recio, a.And yarak, s., 2020.Delayed skin necrosis following hyaluronic acid filler injection: a case report.Journal of cosmetic dermatology, 19(3), pp.582-584.Fakih-gomez, n., orte-aldea, m., poonja, k.And khanna, d., 2019.Hyaluronic acid filler emergency kit.The american journal of cosmetic surgery, 36(4), pp.183-190.Hirsch, p., infanger, m.And kraus, a., 2020.A case of upper lip necrosis after cosmetic injection of hyaluronic acid soft-tissue filler¿does capillary infarction play a role in the development of vascular compromise, and what are the implications? journal of cosmetic dermatology, 19(6), pp.1316-1320.Lima, v., regattieri, n., pompeu, m.And costa, i., 2019.External vascular compression by hyaluronic acid filler documented with high-frequency ultrasound.Journal of cosmetic dermatology, 18(6), pp.1629-1631.Loh, k., phoon, y., phua, v.And kapoor, k., 2018.Successfully managing impending skin necrosis following hyaluronic acid filler injection, using high-dose pulsed hyaluronidase.Plastic and reconstructive surgery - global open, 6(2), p.E1639.Loyal, j., hartman, n., fabi, s., butterwick, k.And goldman, m., 2022.Cutaneous vascular compromise and resolution of skin barrier breakdown after dermal filler occlusion¿implementation of evidence-based recommendations into real-world clinical practice.Dermatologic surgery, 48(6), pp.659-663.Ors, s., 2020.The effect of hyaluronidase on depth of necrosis in hyaluronic acid filling-related skin complications.Aesthetic plastic surgery, 44(5), pp.1778-1785.Ortiz, a., ahluwalia, j., song, s.And avram, m., 2020.Analysis of u.S.Food and drug administration data on soft-tissue filler complications.Dermatologic surgery, 46(7), pp.958-961.Sito g, manzoni v, sommariva r.Vascular complications after facial filler injection: a literature review and meta-analysis.J clin aesthet dermatol.2019 jun;12(6):e65-e72 snozzi, p.And van loghem, j., 2018.Complication management following rejuvenation procedures with hyaluronic acid fillers¿an algorithm-based approach.Plastic and reconstructive surgery - global open, 6(12), p.E2061.Soares, d., 2022.Bridging a century-old problem: the pathophysiology and molecular mechanisms of ha filler-induced vascular occlusion (fivo)¿implications for therapeutic interventions.Molecules, 27(17), p.5398.Worley, n., lupo, m., holcomb, k., kullman, g., elahi, e.And elison, j., 2020.Hyperbaric oxygen treatment of keratitis following facial hyaluronic acid injection.Ochsner journal, 20(2), pp.193-196.

Brand Name
RHA 2 MEPI
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva 1203
SZ   1203
MDR Report Key23365291
Report Number3005975625-2025-00095
Device Sequence Number21319756
Product Code LMH
UDI-Device Identifier07640173233527
UDI-Public07640173233527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number25102BL0
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale